Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 147, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 14, 2015, 9:55 PM CDT for Cooper County, Missouri. It took effect at Jun 15, 2015, 6:00 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 9:55 PM CDT (02:55 UTC)
- In effect from
- Jun 15, 2015, 6:00 AM CDT
- Expired
- Jun 16, 2015, 3:43 PM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 16.77 ft at Jun 15, 2015, 12:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
507
WGUS43 KEAX 150255
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT SUN JUN 14 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-160255-
/O.NEW.KEAX.FL.W.0147.150615T1100Z-150616T2043Z/
/BONM7.1.ER.150615T1100Z.150615T1800Z.150615T2043Z.UU/
955 PM CDT SUN JUN 14 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* from Monday morning to Tuesday afternoon.
* At 9:30 PM Sunday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 16.5 feet by early Monday afternoon. The river will
fall below flood stage by Monday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 13.8 Sun 09 PM 16.5 early Monday afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$2 follow-up statements
389
WGUS83 KEAX 151456
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 AM CDT MON JUN 15 2015
...The Flood Warning continues for the following rivers in
Missouri...
Lamine River near Otterville affecting Cooper County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-161456-
/O.EXT.KEAX.FL.W.0146.000000T0000Z-150617T2143Z/
/OTTM7.1.ER.150614T1912Z.150616T1200Z.150616T2143Z.NO/
956 AM CDT MON JUN 15 2015
The Flood Warning continues for
The Lamine River near Otterville.
* until Wednesday afternoon.
* At 9:15 AM Monday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by
Tuesday morning. The river will fall below flood stage Tuesday
afternoon.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 15.6 Mon 09 AM 17.5 Tuesday morning
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-161455-
/O.EXT.KEAX.FL.W.0147.000000T0000Z-150618T0822Z/
/BONM7.1.ER.150615T0625Z.150617T0000Z.150617T0822Z.UU/
956 AM CDT MON JUN 15 2015
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Wednesday night.
* At 9:30 AM Monday the stage was 16.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by
Tuesday evening. The river will fall below flood stage Wednesday
morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.7 Mon 09 AM 19.1 Tuesday evening
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$645
WGUS83 KEAX 160139
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT MON JUN 15 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Lamine River near Otterville affecting Cooper County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-160209-
/O.CAN.KEAX.FL.W.0151.000000T0000Z-150618T0400Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT MON JUN 15 2015
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 8:00 PM Monday the stage was 8.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of
16.1 feet early Wednesday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 8.1 Mon 08 PM 16.1 early Wednesday
afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-160209-
/O.CAN.KEAX.FL.W.0152.000000T0000Z-150620T0908Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 PM CDT MON JUN 15 2015
The Flood Warning is cancelled for
The Blackwater River near Blue Lick.
* At 7:45 PM Monday the stage was 14.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
20.2 feet early Thursday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 14.0 Mon 08 PM 20.2 early Thursday
afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC053-160209-
/O.CAN.KEAX.FL.W.0146.000000T0000Z-150617T2143Z/
/OTTM7.1.ER.150614T1912Z.150615T1345Z.150615T1732Z.NO/
839 PM CDT MON JUN 15 2015
The Flood Warning is cancelled for
The Lamine River near Otterville.
* At 8:15 PM Monday the stage was 12.4 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 12:32 PM Monday.
* Forecast...The river will continue to fall to 9.4 feet by Wednesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 12.4 Mon 08 PM 11.0 Tuesday evening
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-160209-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-150618T0822Z/
/BONM7.1.ER.150615T0625Z.150615T1815Z.150615T2241Z.UU/
839 PM CDT MON JUN 15 2015
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 7:30 PM Monday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 5:41 PM Monday.
* Forecast...The river will continue to fall to 12.4 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.1 Mon 07 PM 12.4 Wednesday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 14, 7:16 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 14, 7:16 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 716 PM CDT Sun Jun 14 2015 .DISCUSSION... Issued at 259 PM CDT SUN JUN 14 2015 Showers and storms will become more numerous and spread into the forecast area this evening as a shortwave trough lifts northeast from its current position in far south central KS. MUCAPE values have increased to around 2000 J/kg; however, shear values remain nominal except in the immediate wake of the shortwave trough so although small hail or a brief downburst are both possible in the most robust convection should a rogue strong updraft develop, wide- spread severe weather is not expected. As the wave passes through late this evening, precipitation chances may begin decrease again after midnight and wait to increase again until the surface boundary passes through on Monday. The surface cold front will slide southeastward across the CWA on Monday, fueling convection along and ahead of the boundary. Cloud cover should limit surface-based instability and shear values will generally only support severe weather in the immediate vicinity of the front, so although severe chances are higher than in the last several days, the threat is still marginal at best. The front will slow and eventually stall near the southern CWA border late Monday, with precipitation chances continuing near the front through Wednesday morning. For the mid- to long-range forecast, the fly in the ointment remains the potential for precipitation associated with a tropical system developing in the Gulf of Mexico. Models continue to lift the system through eastern TX into central MO before phasing with a shortwave trough moving across the Plains, which diverts it strongly to the east by Thursday or early Friday. PWAT values associated with this system climb into the 2 to even 2.5 inch range, and could possibly bring 12+ hours of very efficient rain to southern and possibly eastern portions of the CWA, depending on its track and timing. If these trends continue, a flood watch may be warranted across our far south where multiple rounds of rainfall associated with the boundary and then the tropical system are possible. Briefly quiet conditions are possible most of Friday through Saturday, but another shortwave trough should once again prevent a dry weekend in our area. Storms Monday and slightly cooler temperatures in the wake of the boundary Tuesday should keep highs mainly in the upper 70s to lower 80s, then highs are expected to be in the low to mid 80s most days thereafter. Lows will remain unseasonably warm due to high moisture content, and should stay in the upper 60s to low 70s most days. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 709 PM CDT SUN JUN 14 2015 Messy pattern with large plume of layered moisture being lifted northward by the Central/Southern Plains upper trough. This will likely result in several more periods of scattered convection moving through the terminals over the next 24 hours. Timing of any nebulous shortwave has proven to be fruitless so have broad brushed the forecast with an eye on more organized and widespread convection Monday afternoon. With such a high moisture content and light winds certainly is possible ceilings will drop into the MVFR category overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...MJ
Hazardous weather outlook, Jun 14, 4:53 AM CDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 AM CDT SUN JUN 14 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 453 AM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 14, 7:24 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT SUN JUN 14 2015
MOZ040-150115-
HOWARD MO-
724 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 815 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR 6 MILES SOUTH OF
FAYETTE...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE AND ARMSTRONG.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3898 9258 3898 9284 3921 9285 3934 9278
3925 9244
TIME...MOT...LOC 0024Z 180DEG 22KT 3908 9272
ABThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:24 PM CDT | Special Weather Statement | EAX | Howard | 51 min |
| Jun 15, 8:50 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 66 hr |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Howard | 54 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 15, 2:54 PM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 44 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 61 hr |
| Jun 15, 4:29 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more | 6 hr |
| Jun 15, 4:36 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 15, 4:54 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 6 hr |
| Jun 15, 5:05 PM CDT | Flash Flood Warning | EAX | Linn, Livingston, Sullivan | 6 hr |
| Jun 15, 5:30 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jun 15, 5:47 PM CDT | River Flood Warning | EAX | Atchison, Holt | 37 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | EAX | Adair, Chariton, Linn, Macon, Randolph, Sullivan | 3 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.